Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2007, 4:06 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 4:06 PM MDT (22:06 UTC)
- Expired
- Jun 3, 2007, 4:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 032206 SVRBOU COC123-032245- /O.NEW.KBOU.SV.W.0063.070603T2206Z-070603T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 406 PM MDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTH OF PLATTEVILLE...OR ABOUT 18 MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATTEVILLE...HUDSON AND FORT LUPTON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4025 10472 4026 10495 4001 10493 4001 10453 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 032217 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 418 PM MDT SUN JUN 3 2007 COC123-032245- /O.CON.KBOU.SV.W.0063.000000T0000Z-070603T2245Z/ WELD CO- 418 PM MDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHWESTERN WELD COUNTY... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTH OF FORT LUPTON...OR ABOUT 21 MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATTEVILLE...HUDSON AND FORT LUPTON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4025 10472 4026 10495 4001 10493 4001 10453 $$ RPK
000 WWUS55 KBOU 032245 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 445 PM MDT SUN JUN 3 2007 COC123-032255- /O.EXP.KBOU.SV.W.0063.000000T0000Z-070603T2245Z/ WELD CO- 445 PM MDT SUN JUN 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD COUNTY EXPIRED AT 445 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4025 10472 4026 10495 4001 10493 4001 10453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 3, 3:00 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SUN JUN 3 2007 .SHORT TERM...AFTN THUNDERSTORMS DVLPG ON SCHEDULE THIS AFTN. MODIFIED FCST SNDG INDG SURFACE BASED CAPES OVR 1000 J/KG ALG THE FOOTHILLS AND THE SRN SECTIONS OF THE PLAINS. IN AREAS N AND NE OF DENVER...A CRIPPLING MID LVL INVERSION IS PUTTING THE KAIBOSH ON THUNDER THIS AFTN. THUS...NO LONGER EXPECTING ANY THUNDER NORTHEAST OF FORT MORGAN WITH ONLY ISOLD TSTMS ANTICIPATED ACRS NRN FNT RANGE COMMUNITIES. SOME STORMS MAY BRIEFLY PUT DOWN BRIEF SMALL HAIL THIS EVENING BEFORE PETERING OUT ARND SUNSET. UNLIKE YESTERDAY...NO WAVE UPSTREAM TO CONTEND WITH...SO CONVECTION SHOULD NOT PERSIST PAST 9 PM. TMRW...TEMPS SHOULD CONTINUE TO WARM UP A FEW DEGREES. FLOW LOOKS TO REMAIN WEAK FM THE N THROUGHOUT THE DAY. ENUF MSTR IN THE MID LVLS FOR ANOTHER ROUND OF AFTN/EVENING THUNDERSTORMS. SOME SCT POPS SEEM WARRANTED IN THE HIGH COUNTRY SINCE CONDITIONS CHANGE LTL FM THOSE OF TODAY. WE INCRSD POPS MODESTLY IN THE HIGH COUNTRY AND WARMED TEMPS A LTL FOR THE AFTERNOON WEATHER FORECAST PACKAGE...OTWS FEW CHGS NEEDED AT THIS TIME. .LONG TERM...UPPER RIDGE AXIS COMES OVER COLORADO ON TUESDAY. DECENT WARM ADVECTION AT LOW LEVELS. LESS WARMING ALOFT HOWEVER...AND THIS SHOULD RESULT IN AFTERNOON/EVENING CONVECTION. COVERAGE COULD WIND UP BEING A BIT HIGHER THAN FORECAST LATE IN THE DAY...DEPENDING ON HOW MUCH MOISTURE IS LEFT. WITH WINDS INCREASING AT ALL LEVELS COULD BE BETTER SEVERE POTENTIAL ON THE PLAINS IN THE EVENING. UPPER TROUGH COMES THROUGH ON WEDNESDAY. MODELS HAVE PRETTY GOOD AGREEMENT ON TIMING WITH THE GFS JUST A FEW HOURS SLOWER THAN NAM. BOTH BRING THE FRONT THROUGH DURING THE DAY. THERE IS STRONG COLD ADVECTION BEHIND THE FRONT...SO THE EXACT TIMING WILL ESTABLISH WHAT THE HIGHS WILL BE. MODELS CONTINUE TO SHOW ONLY A BAND OF MID/HIGH LEVEL MOISTURE WITH THE FRONT...AND CONTINUE TO SHOW PLENTY OF WIND BOTH AHEAD OF AND BEHIND THE FRONT. SO I TRENDED THE FORECAST TOWARD MORE WIND AND LOWER POPS...COULD WIND UP JUST BEING A BAND OF VIRGA FOLLOWED BY MOUNTAIN SHOWERS GETTING DEMOLISHED IN THE DOWNSLOPE EAST OF THE DIVIDE. WOULD BE FIRE WEATHER CONCERNS EXCEPT FOR THE UNUSUAL SHADE OF GREEN ACROSS OUR AREA. ENOUGH COLD ADVECTION TO LOWER THE SNOW LEVEL DOWN TO 9000 FEET WEDNESDAY NIGHT...BUT THERE MAY BE NO PRECIPITATION LEFT ANYWAY. FOR THURSDAY AND FRIDAY...LIFT FROM THE JET WILL REMAIN NORTH OF US. MAIN ISSUE WILL BE MOISTURE AVAILABILITY. MODELS ARE STILL SHOWING A FRONT FROM THE NORTH ABOUT THURSDAY NIGHT...WHICH WOULD BRING THE LOW LEVEL MOISTURE BACK AND COULD MAKE FOR A MORE ACTIVE DAY. SECOND TROUGH MAY COME THROUGH ON SATURDAY OR SUNDAY...MODEL TREND IS STRONGER/SLOWER. WITH LITTLE FAITH IN HOW THESE DETAILS WILL PLAY OUT...CLIMO POPS IN ORDER IN THIS TIME FRAME...PROBABLY A LITTLE TEMPERATURE RECOVERY OVER THE WEEKEND. && .AVIATION...HIGH PRESSURE ALF OVR UT WITH SFC HIGH PRESSURE OVR ERN WY. NWLY FLOW AT THE SFC AND ALF. ATMS UNSTBL THRU 02Z RESULTING IN SCT TSTMS...MAINLY IN HIGH COUNTRY AND ADJACENT PLAINS. CLRG SKIES AFT 06Z. NWLY FLOW WITH SCT TSTMS AFT 20Z TMRW...MAINLY OVR MTNS E OF DIVIDE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/GIMMESTAD
Hazardous weather outlook, Jun 3, 10:47 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT SUN JUN 03 2007 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT SUN JUN 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONGER INSTABILITY THIS AFTERNOON WILL FUEL ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. THE BEST CHANCE FOR STORMS WILL BE IN THE HIGH COUNTRY SOUTH OF I-70 EXTENDING EASTWARD INTO DOUGLAS AND ELBERT COUNTY WHERE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE. IN OTHER AREAS OF THE HIGH COUNTRY AND THE ADJACENT PLAINS...ISOLATED STORMS WILL BE POSSIBLE AFTER 2 PM. IN THE FAR NORTHEAST CORNER OF THE STATE...A SIGNIFICANT CAP IN THE MID LEVELS WILL DELAY CONVECTION UNTIL THE LATE AFTERNOON AND EVENING HOURS. ALTHOUGH NO SEVERE STORMS ARE EXPECTED IN THE DISTRICT TODAY...SOME STORMS OVER DOUGLAS AND ELBERT COUNTY WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. UNLIKE YESTERDAY...THE STORMS ARE EXPECTED TO DISSIPATE BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARMING TREND WILL OCCUR THROUGH TUESDAY AS AN UPPER LEVEL RIDGE WILL BE THE MAIN INFLUENCE. ENOUGH MOISTURE WILL BE PRESENT FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS. THE RIDGE WILL SHIFT TO THE EAST BY WEDNESDAY WITH A STRONG WESTERLY FLOW EXPECTED OVER THE STATE. THE WINDS WILL INCREASE WITH TEMPERATURES COOLING AS A SYSTEM PASSES BRUSHES ACROSS COLORADO. THE SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/GIMMESTAD
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.